ALERE SAN DIEGO, INC. SURE-VUE SERUM/URINE HCG-STAT; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Back to Search Results |
| Model Number |
FHC-A202 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Preliminary investigation conclusion (pending completion of return testing): retained devices from the reported lot number were tested with hcg-negative clinical serum samples.The results were read at 5 and 6 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retained product.Complaint details indicate that the results were read less than 3 minutes after the test was started.Per the package insert, the result should be read at 5-6 minutes when testing a serum specimen.This deviation cannot be ruled out as a possible cause, as it is unknown whether the test line was present at the read time.Complaints are tracked and trended on a monthly basis.Per the package insert: ¿ very low levels of hcg (less than 50 miu/ml) are present in urine and serum specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.¿ a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.¿ as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.¿ this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description
The customer reported a false positive result when testing a patient serum sample with the sure-vue serum/urine hcg-stat.The patient presented with depression.The result was read less than 3 minutes after initiation of the test.Another serum sample was collected and tested on the siemens dimension exl, with a negative result of <1.There was no negative impact to the patient from the false positive result.
Additional Manufacturer Narrative
G4 - combination product corrected to "no".H6 and investigation conclusion (below) updated to reflect testing of returned product.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical serum samples.The results were read at 5 and 6 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retained or returned product.Complaint details indicate that the results were read less than 3 minutes after the test was started.Per the package insert, the result should be read at 5-6 minutes when testing a serum specimen.This deviation cannot be ruled out as a possible cause, as it is unknown whether the test line was present at the read time.Complaints are tracked and trended on a monthly basis.Per the package insert: ¿ very low levels of hcg (less than 50 miu/ml) are present in urine and serum specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning serum or urine specimen collected 48 hours later.¿ a number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in serum or urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.¿ as with any assay employing mouse antibodies, the possibility exists for interference by human anti-mouse antibodies (hama) in the specimen.Specimens from patients who have received preparations of monoclonal antibodies for diagnosis or therapy may contain hama.Such specimens may cause false positive or false negative results.¿ this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
Event or Problem Description